Alert archive / North Carolina / Wind Advisories in 2011
Wind Advisory 1, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Nov 4, 2011, 5:58 PM EDT for Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Nov 4, 2011, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 5:58 PM EDT (21:58 UTC)
- In effect from
- Nov 4, 2011, 8:00 PM EDT
- Expired
- Nov 5, 2011, 10:34 AM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS72 KILM 042158 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 558 PM EDT FRI NOV 4 2011 ...STRONG NORTH WINDS EXPECTED ACROSS PORTIONS OF CAPE FEAR AND THE GRAND STRAND THROUGH SATURDAY EVENING... NCZ105>110-SCZ054-051000- /O.NEW.KILM.WI.Y.0001.111105T0000Z-111105T2100Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- COASTAL HORRY- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY 558 PM EDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY. * TIMING...THE STRONGEST WINDS WILL DEVELOP AFTER SUNSET AND PERSIST THROUGH MUCH OF SATURDAY. * WINDS...NORTH WINDS OF 25 TO 35 MPH...GUSTING FREQUENTLY TO 45 MPH. WINDS GUSTS UP TO 55 MPH ARE POSSIBLE ALONG THE IMMEDIATE COAST. * IMPACTS...GUSTY WINDS MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND CAN KNOCK DOWN SMALL BRANCHES AND DEAD OR WEAKENED TREES WHICH MAY CAUSE SCATTERED POWER OUTAGES. LIGHT LAWN FURNITURE...TRASH CANS...AND BASKETBALL GOALS MAY BE KNOCKED OVER OR BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ JDW
4 follow-up statements
578 WWUS72 KILM 042203 CCA NPWILM URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 603 PM EDT FRI NOV 4 2011 ...STRONG NORTH WINDS EXPECTED ACROSS PORTIONS OF CAPE FEAR AND THE GRAND STRAND THROUGH SATURDAY EVENING... NCZ105>110-SCZ054-051030- /O.COR.KILM.WI.Y.0001.111105T0000Z-111105T2100Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- COASTAL HORRY- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY 603 PM EDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY. * TIMING...THE STRONGEST WINDS WILL DEVELOP AFTER SUNSET AND PERSIST THROUGH MUCH OF SATURDAY. * WINDS...NORTH WINDS OF 25 TO 35 MPH...GUSTING FREQUENTLY TO 45 MPH. WIND GUSTS UP TO 55 MPH ARE POSSIBLE ALONG THE IMMEDIATE COAST. * IMPACTS...GUSTY WINDS MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND CAN KNOCK DOWN SMALL BRANCHES AND DEAD OR WEAKENED TREES WHICH MAY CAUSE SCATTERED POWER OUTAGES. LIGHT LAWN FURNITURE...TRASH CANS...AND BASKETBALL GOALS MAY BE KNOCKED OVER OR BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ JDW
206 WWUS72 KILM 050635 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 235 AM EDT SAT NOV 5 2011 ...STRONG NORTH WINDS EXPECTED ACROSS PORTIONS OF CAPE FEAR AND THE GRAND STRAND THROUGH SATURDAY EVENING... NCZ105-107-109-051200- /O.EXT.KILM.WI.Y.0001.000000T0000Z-111105T1200Z/ INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- INCLUDING THE CITIES OF...BURGAW...WILMINGTON...LELAND... BOLIVIA...SHALLOTTE 235 AM EDT SAT NOV 5 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TIMING...THIS MORNING. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...GUSTY WINDS MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND CAN KNOCK DOWN SMALL BRANCHES AND DEAD OR WEAKENED TREES WHICH MAY CAUSE SCATTERED POWER OUTAGES. LIGHT LAWN FURNITURE...TRASH CANS...AND BASKETBALL GOALS MAY BE KNOCKED OVER OR BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ NCZ106-108-110-SCZ054-051445- /O.CON.KILM.WI.Y.0001.000000T0000Z-111105T2100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- COASTAL HORRY- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY 235 AM EDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL PERSIST THROUGH THIS AFTERNOON. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...GUSTY WINDS MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND CAN KNOCK DOWN SMALL BRANCHES AND DEAD OR WEAKENED TREES WHICH MAY CAUSE SCATTERED POWER OUTAGES. LIGHT LAWN FURNITURE...TRASH CANS...AND BASKETBALL GOALS MAY BE KNOCKED OVER OR BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
405 WWUS72 KILM 051014 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 614 AM EDT SAT NOV 5 2011 ...STRONG NORTH WINDS EXPECTED ACROSS PORTIONS OF CAPE FEAR AND THE GRAND STRAND THROUGH THIS AFTERNOON... NCZ105-107-109-051115- /O.CAN.KILM.WI.Y.0001.000000T0000Z-111105T1200Z/ INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- INCLUDING THE CITIES OF...BURGAW...WILMINGTON...LELAND... BOLIVIA...SHALLOTTE 614 AM EDT SAT NOV 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WIND ADVISORY CRITERIA WILL NOT BE MET...WE WILL STILL SEE VERY BREEZY CONDITIONS WITH WINDS GUSTING AT TIMES UP TO 35 MPH. $$ NCZ106-108-110-SCZ054-052100- /O.CON.KILM.WI.Y.0001.000000T0000Z-111105T2100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- COASTAL HORRY- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY 614 AM EDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL PERSIST THROUGH THIS AFTERNOON. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND CAN KNOCK DOWN SMALL BRANCHES AND DEAD OR WEAKENED TREES WHICH MAY CAUSE SCATTERED POWER OUTAGES. LIGHT LAWN FURNITURE...TRASH CANS...AND BASKETBALL GOALS MAY BE KNOCKED OVER OR BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
143 WWUS72 KILM 051434 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1034 AM EDT SAT NOV 5 2011 NCZ106-108-110-SCZ054-051545- /O.CAN.KILM.WI.Y.0001.000000T0000Z-111105T2100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- COASTAL HORRY- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY 1034 AM EDT SAT NOV 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON HOURS...WINDS HAVE DIMINISHED ENOUGH TO CANCEL THE WIND ADVISORY. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:32 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 4, 2:32 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EDT FRI NOV 4 2011
.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM MOVING ACROSS THE REGION WILL BRING
WINDY AND COLDER CONDITIONS THROUGH TONIGHT. STRONG HIGH PRESSURE
WILL BUILD FROM THE NORTH OVER THE WEEKEND AND INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...LATEST SURFACE ANALYSIS SHOWING LOW PRESSURE
MOVING OFF THE COAST WHILE INFRA-RED/WATER VAPOR IMAGERY SHOWING THE
POTENT CLOSED/MID LEVEL LOW TRAVERSING THE NC/SC BORDER. EXPECT THE
DEFORMATION ZONE TO STRENGTHEN FROM WEST TO EAST ACROSS THE AREA
THIS AFTERNOON INTO EVENING. MAINTAINED LIKELY POPS ESPECIALLY THE
EASTERN AREAS INTO THIS EVENING. THE MAIN FOCUS THEN SHIFTS TO THE
WINDS AND THE POSSIBILITY OF MEETING WIND ADVISORY CRITERIA.
THERE ARE CONFLICTING SIGNALS. FIRST THE MAV HAS TRENDED DOWN
SLIGHTLY WHILE THE MET HAS NEVER BEEN AS ROBUST. SECOND THE STRONGER
925MB BELT OF WINDS...SHOWN TO BE DEVELOPING TO THE NORTHWEST BY
THIS TIME IS NOT PRODUCING IMPRESSIVE WINDS ACROSS THE CHARLOTTE
AREA WITH GUSTS BELOW 20 KNOTS. AS FOR THE FAVORABLE
COMPONENTS...THE MOMENTUM TRANSFER ON BUFKIT SOUNDINGS HAS JUMPED TO
50 KNOTS AT 0300 UTC FOR WILMINGTON. WEIGHING ALL OF THE
FACTORS...AND CONSIDERING THE WINDOW OF STRONG WINDS IS NARROW...AND
THE FACT THE GROUND IS NOT NECESSARILY SATURATED...WILL REFRAIN FROM
HOISTING A WIND ADVISORY. WILL ADVISE THE EVENING SHIFT TO MONITOR
CLOSELY AND RAISE A SPECIAL WEATHER STATEMENT FOR A FEW HOURS.
FINALLY...FAVORED THE WARMER MET NUMBERS FOR OVERNIGHT LOWS CITING
THE STRONG WIND FIELDS.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM FRIDAY...THE POTENT LOW WILL CONTINUE TO PUSH FAR
OFFSHORE DURING SATURDAY AND HEIGHTS ALOFT WILL INCREASE THROUGH THE
PERIOD AS A HIGHLY AMPLIFIED RIDGE BUILDS ACROSS THE EASTERN UNITED
STATES. BUFKIT SUGGEST MOMENTUM TRANSFER OF LOW-LEVEL WINDS WILL
RESULT IN A CONTINUATION OF GUSTY NORTHERLY WINDS SATURDAY.
OTHERWISE...A WEAKENING LOW-LEVEL WIND FIELD DURING SUNDAY WILL
EQUATE TO LIGHTER WINDS. THE COLUMN WILL BECOME VERY DRY ABOVE H85
SATURDAY WITH PRECIPITABLE WATER A HALF INCH ALONG THE COAST DOWN TO
ONLY A QUARTER INCH ACROSS THE NORTHWESTERN ZONES. AS THE LOW-LEVEL
FLOW TURNS EASTERLY DURING SUNDAY THE PRECIPITABLE WATER WILL
INCREASE BUT THE COLUMN OVERALL WILL REMAIN VERY DRY. THUS NO POPS
THROUGH THE PERIOD. FOLLOWED A BLEND OF SIMILAR MAV/MET NUMBERS FOR
THE MAX AND MIN TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...THE EARLY PART OF THE PERIOD/NEXT WEEK WILL
BRING HIGH PRESSURE BUILDING IN FROM THE NORTH AND MID LEVEL
RIDGING. THE AMPLITUDE OF THE LATTER WILL BE SLIGHTLY MODULATED BY A
DEEP LOW OFFSHORE, THE PROXIMITY OF WHICH TO THE CAROLINAS IS A
LITTLE UNCERTAIN. A CLOSER SOLUTION WOULD SUPPRESS HEIGHTS LOCALLY
AND COULD TEMPER WHAT WOULD OTHERWISE BE A SLIGHTLY WARM PATTERN.
FOR NOW IT APPEARS THAT TEMPERATURES WILL BE QUITE SEASONABLE.
CHANGES MAY FINALLY BE IN THE OFFERING BY THE END OF THE PERIOD.
PHASING UPPER SYSTEMS WILL DEVELOP A HIGH AMPLITUDE TROUGH IN THE
GREAT LAKES/MS VALLEY. THE TIMING IS UNCERTAIN IN GUIDANCE AS TO
WHEN THIS SYSTEM MANAGES TO AFFECT AREAS THIS FAR EAST. FASTER
SOLUTIONS HAVE RAIN CHANCES AS EARLY AS THURSDAY WHEREAS OTHERS ARE
12-24 HOURS SLOWER. WILL COVER THE BASES BY ADVERTISING LOW RAIN
CHANCES BOTH DAYS.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...A LOW PRESSURE SYSTEM HAS MOVED OFFSHORE AND THE
OCCLUDED PORTION OF THE LOW IS MOVING SOUTH FASTER THAN EARLIER
ANTICIPATED. SHOWERS ARE DEVELOPING ALONG AND AHEAD OF THE OCCLUDED
BOUNDARY. BEHIND THE BOUNDARY WINDS ARE NORTH TO NORTHEAST 5 TO 10
KNOTS WITH WIDESPREAD IFR/LIFR CEILINGS.
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS THE BOUNDARY
MOVES SOUTHWARD THIS AFTERNOON. TEMPO IFR CONDITIONS CAN BE EXPECTED
IN THE HEAVIER PRECIPITATION. POST BOUNDARY IFR/LIFR CEILINGS ARE
LIKELY ALTHOUGH CONFIDENCE IN THE TIMING OF THE ONSET OF THESE
CONDITIONS IS ONLY MODERATE. ONCE THESE CEILINGS SETTLE IN IT WILL
LIKELY PERSIST INTO THE EVENING HOURS. AS THE AFTERNOON PROGRESSES
LIFR CEILINGS SHOULD BECOME LESS LIKELY...ESPECIALLY AS WINDS SLOWLY
INCREASE TO 15-25 KNOTS MID TO LATE AFTERNOON.
AS HIGH PRESSURE BUILDS INTO THE TERMINALS THIS EVENING AND
OVERNIGHT CEILINGS WILL LIFT TO MVFR THEN TO VFR. A TIGHT PRESSURE
GRADIENT WILL PRODUCE WIND GUSTS TO 25-30 KNOTS THROUGH MUCH OF THE
OVERNIGHT HOURS. THESE CONDITIONS WILL PERSIST THROUGH TE REMAINDER
OF THE TAF VALID PERIOD.
EXTENDED OUTLOOK...VFR/STRONG NE WINDS SATURDAY. LOW CONFIDENCE
MORNING IFR/MVFR STRATUS COASTAL TERMINALS SUNDAY THROUGH TUESDAY.
OTHERWISE...VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...STRONGER WINDS STILL A FEW HOURS AWAY FROM
THE COASTAL WATERS AS SURFACE LOW PRESSURE IS NOW OVER CAPE FEAR.
GALE WARNING BEGINS AT 2:00 PM FOR ALL WATERS AND EXPECT THE
STRONGEST WINDS TO OCCUR EITHER SIDE OF 0600 UTC WHEN SUSTAINED 38
KNOTS OCCUR. SEAS FOLLOW THE STRONGER WINDS INCREASING QUICKLY TO
6-8 FEET BY THIS TIME.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM FRIDAY...EXTENDED GALE WARNING INTO SATURDAY NIGHT.
STRONG NORTHERLY WIND WILL VEER TO THE NORTHEAST AND SLOWLY DIMINISH
THROUGH SATURDAY NIGHT. MODERATE NORTHEASTERLY FLOW WILL PERSIST
SUNDAY INTO SUNDAY NIGHT. SWAN WAVE FIELD LOOKS GOOD WITH THE
HIGHEST WAVES ACROSS THE OUTER COASTAL WATERS SATURDAY AFTERNOON AND
EVENING. SEAS WILL REMAIN UP INTO SMALL CRAFT THRESHOLDS SUNDAY AND
SUNDAY NIGHT.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...A MODERATELY STRONG GRADIENT WILL BE
MAINTAINED ACROSS THE SOUTHEAST COAST FOR MOST OR ALL OF THE PERIOD.
HIGH PRESSURE OVER THE NORTHEASTER U.S. WILL EXTEND A RIDGE AXIS
INTO THE CAROLINAS. MEANWHILE AN OCCLUDED AND NEARLY STATIONARY
STORM SYSTEM WILL SPIN EAST OF THE BAHAMAS. GIVEN THE EXTENDED
TIMEFRAME AND SOME UNCERTAINTY REGARDING THE POSITION OF THE LATTER
IT SEEMS THAT CONDITIONS MAY BE CLOSE TO THE BOUNDARY BETWEEN SCA
AND SCEC.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 11 PM EDT SATURDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...SRP
LONG TERM...MBB
AVIATION...MRR/SHKHazardous weather outlook, Nov 4, 5:50 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 550 PM EDT FRI NOV 4 2011 NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-056-052200- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 550 PM EDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONGER WINDS WILL DEVELOP THIS EVENING AND TONIGHT WITH SOME GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-052200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 550 PM EDT FRI NOV 4 2011 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105>110-SCZ054-052200- INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL HORRY- 550 PM EDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Nov 4, 12:44 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1244 PM EDT FRI NOV 4 2011 NCZ099-107-109-041715- COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER- 1244 PM EDT FRI NOV 4 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND COLUMBUS COUNTIES THROUGH 115 PM EDT... AT 1245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BATARORA...OR ABOUT 14 MILES WEST OF LELAND... MOVING EAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE LELAND...BATARORA...BISHOP...MILL CREEK...TOWN CREEK...WINNABOW...WOODBURN...BELVILLE...NAVASSA AND SANDY CREEK. HAZARDS INCLUDE... HALF INCH DIAMETER HAIL. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3430 7796 3408 7796 3411 7831 3427 7832 TIME...MOT...LOC 1645Z 268DEG 14KT 3419 7824 BACON
Special weather statement, Nov 4, 2:01 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT FRI NOV 4 2011
NCZ107>109-041830-
COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW HANOVER-
201 PM EDT FRI NOV 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 230 PM EDT...
AT 201 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM WILMINGTON TO CAROLINA BEACH...MOVING EAST AT 5
MPH.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
WILMINGTON...BAYSHORE...MASONBORO...MYRTLE GROVE...OGDEN...SEAGATE...
SILVER LAKE...SMITH CREEK...WINDEMERE AND WRIGHTSBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3425 7776 3416 7783 3402 7789 3403 7793
3410 7794 3404 7799 3405 7803 3429 7801
3430 7775 3429 7774 3429 7772 3429 7771
TIME...MOT...LOC 1801Z 273DEG 5KT 3422 7793 3407 7796
BACONLocal storm report, Nov 4, 3:44 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT FRI NOV 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 N WINNABOW 34.17N 78.10W
11/04/2011 E1.00 INCH BRUNSWICK NC PUBLIC
QUARTER SIZED HAIL
&&
EVENT NUMBER ILM1100554
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:55 PM EDT | Special Marine Warning | ILM | 50 min | |
| Nov 4, 12:44 PM EDT | Special Weather Statement | ILM | Brunswick | 31 min |
| Nov 4, 1:07 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 53 min |
| Nov 4, 2:01 PM EDT | Special Weather Statement | ILM | New Hanover | 29 min |
Nearby
Wind Advisories in North Carolina, 2011Wind Advisories in South Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.